Hail, Wichita
- When
- June 3, 11:02 PM MST
- Where
- Wichita County, Leoti
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.483, -101.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 8:35 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 935 PM MDT THU JUN 3 2004 .DISCUSSION...IN THE PROCESS OF SENDING OUT THE UPDATE. THE MAIN REASON FOR THE UPDATE WAS TO REMOVE WATCH. HOWEVER...BASED ON CURRENT SATELLITE AND RADAR TRENDS...ADJUSTED THE CHANCE OF PRECIPITATION AND KEPT THE CHANCE OF PRECIPITATION GOING THROUGH THE ENTIRE NIGHT. CURRENT MINS LOOK FINE AT THIS TIME. HOWEVER... UPDATED THE HOURLY TRENDS ON THE TEMPERATURE. ALSO UPDATED THE DEWPOINTS AND WINDS WITH LATEST RUC SINCE IT WAS DOING WELL AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 3 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AFTER 3 PM MDT AND MOVE EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...MAINLY WEST OF THE KANSAS-COLORADO BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING AS A MOIST SOUTHEAST FLOW AT THE SURFACE INTERACTS WITH WEAK UPPER LEVEL DISTURBANCES MOVING OVER THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF THE KANSAS-COLORADO BORDER AFTER 4 PM MDT. MCGUIRE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.00 INCH KIT CARSON CO PUBLIC
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL STRATTON 39.30N 102.60W
06/03/2004 1.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 903 PM MDT THU JUN 3 2004 COZ090>092-040330- CHEYENNE CO-KIT CARSON-YUMA- 903 PM MDT THU JUN 3 2004 THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 9 PM MDT FOR YUMA... KIT CARSON...AND CHEYENNE COUNTIES WAS ALLOWED TO EXPIRE. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED...A SMALL AREA OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER EASTERN CHEYENNE AND KIT CARSON COUNTIES FOR THE NEXT HOUR TO ONE AND A HALF HOURS. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL BURLINGTON 39.31N 102.27W
06/03/2004 0.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL BURLINGTON 39.31N 102.27W
06/03/2004 0.88 INCH KIT CARSON CO PUBLIC
EAST SIDE OF TOWN
&&
JOHNSONPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1135 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 16 N SEIBERT 39.53N 102.87W
06/03/2004 0.75 INCH KIT CARSON CO TRAINED SPOTTER
0815 PM HAIL 10 N VONA 39.45N 102.74W
06/03/2004 1.00 INCH KIT CARSON CO LAW ENFORCEMENT
0822 PM HAIL VONA 39.30N 102.74W
06/03/2004 0.88 INCH KIT CARSON CO LAW ENFORCEMENT
0822 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.00 INCH KIT CARSON CO LAW ENFORCEMENT
PATROL CAR WINDSHIELD BROKEN
0824 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.75 INCH KIT CARSON CO LAW ENFORCEMENT
0828 PM HAIL VONA 39.30N 102.74W
06/03/2004 1.50 INCH KIT CARSON CO PUBLIC
0832 PM HAIL 5 W STRATTON 39.30N 102.70W
06/03/2004 1.00 INCH KIT CARSON CO PUBLIC
0847 PM HAIL STRATTON 39.30N 102.60W
06/03/2004 1.75 INCH KIT CARSON CO TRAINED SPOTTER
0933 PM HAIL BURLINGTON 39.31N 102.27W
06/03/2004 0.75 INCH KIT CARSON CO LAW ENFORCEMENT
0942 PM HAIL BURLINGTON 39.31N 102.27W
06/03/2004 0.88 INCH KIT CARSON CO PUBLIC
EAST SIDE OF TOWN
&&
JOHNSONThe Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 06:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402291.